Arkansas, 2001

Flash Flood in Arkansas, November 27, 2001

November 27, 2001 · NWS JAN · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 27, 12:30 AM CST, 0 minutes earlier.

Area forecast discussion, Nov 27, 12:30 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1230 AM CST TUE NOV 27 2001

UPDATED THE FORECAST 30 MINUTES AGO TO UPDATE TORNADO WATCH
INFORMATION. SPC ISSUED NEW TORNADO WATCH BOX FROM 11 PM THROUGH
4 AM FOR MANY OF OUR WESTERN AND NORTHERN ZONES. ALSO RAISED WIND
SPEEDS TONIGHT IN WESTERN ZONES TO 10 - 20 MPH BASED ON RECENT
OBSERVATION. ALSO INCREASED MINIMUM TEMPERATURE FORECASTS FOR ALL
ZONES SINCE SOUTHERLY WINDS WILL KEEP LOW TEMPERATURES FROM DROPPING
MUCH LOWER.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

15

In the hours before

Special weather statement, Nov 26, 8:00 PM CST, 4 hours 30 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038-
040>044-047>050-053>056-059>064-270300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF
TORNADO WATCH 828. COUNTIES CANCELED INCLUDE:

IN NORTH MISSISSIPPI:
CLAY...CHOCTAW...OKTIBBEHA...

IN CENTRAL MISSISSIPPI:
ATTALA...WINSTON...MADISON...LEAKE...HINDS...RANKIN...SCOTT...
COPIAH...SIMPSON...SMITH...

IN SOUTH MISSISSIPPI:
LINCOLN...LAWRENCE...JEFFERSON DAVIS...

THE THREAT OF SEVERE WEATHER HAS ENDED TEMPORARILY ACROSS THIS
AREA...BUT THE RISK OF SEVERE WEATHER MAY INCREASE AGAIN AFTER
MIDNIGHT.

TORNADO WATCH 828 REMAINS VALID UNTIL 1100 PM CST MONDAY FOR THE
FOLLOWING COUNTIES AND PARISHES:

IN SOUTHEAST ARKANSAS:
ASHLEY...CHICOT...

IN NORTHEAST LOUISIANA:
MOREHOUSE...WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA...
FRANKLIN LA...TENSAS...CATAHOULA...CONCORDIA...

IN NORTH MISSISSIPPI:
BOLIVAR...SUNFLOWER...LEFLORE...GRENADA...CARROLL...MONTGOMERY...
WEBSTER...WASHINGTON...

IN CENTRAL MISSISSIPPI:
HUMPHREYS...HOLMES...ISSAQUENA...SHARKEY...YAZOO...WARREN...
CLAIBORNE...JEFFERSON...

IN SOUTH MISSISSIPPI:
ADAMS...FRANKLIN...
Special weather statement, Nov 26, 8:15 PM CST, 4 hours 15 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038-
040>044-047>050-053>056-059>064-270500-

SPECIAL WEATHER STATEMENT...CORRECTED CODING
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF
TORNADO WATCH 828. COUNTIES CANCELED INCLUDE:

IN NORTH MISSISSIPPI:
CLAY...CHOCTAW...OKTIBBEHA...

IN CENTRAL MISSISSIPPI:
ATTALA...WINSTON...MADISON...LEAKE...HINDS...RANKIN...SCOTT...
COPIAH...SIMPSON...SMITH...

IN SOUTH MISSISSIPPI:
LINCOLN...LAWRENCE...JEFFERSON DAVIS...

THE THREAT OF SEVERE WEATHER HAS ENDED TEMPORARILY ACROSS THIS
AREA...BUT THE RISK OF SEVERE WEATHER MAY INCREASE AGAIN AFTER
MIDNIGHT.

TORNADO WATCH 828 REMAINS VALID UNTIL 1100 PM CST MONDAY FOR THE
FOLLOWING COUNTIES AND PARISHES:

IN SOUTHEAST ARKANSAS:
ASHLEY...CHICOT...

IN NORTHEAST LOUISIANA:
MOREHOUSE...WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA...
FRANKLIN LA...TENSAS...CATAHOULA...CONCORDIA...

IN NORTH MISSISSIPPI:
BOLIVAR...SUNFLOWER...LEFLORE...GRENADA...CARROLL...MONTGOMERY...
WEBSTER...WASHINGTON...

IN CENTRAL MISSISSIPPI:
HUMPHREYS...HOLMES...ISSAQUENA...SHARKEY...YAZOO...WARREN...
CLAIBORNE...JEFFERSON...

IN SOUTH MISSISSIPPI:
ADAMS...FRANKLIN...
Local storm report, Nov 26, 11:41 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1141 PM CST MON NOV 26 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    GRAND LAKE                AR   0.75 INCH HAIL
11/26/01   CHICOT                         REPORTED BY CHICOT COUNTY
                                          EMA.

1045 PM    PACE                      MS   0.75 INCH HAIL
11/26/01   BOLIVAR                        REPORTED BY BOLIVAR
                                          COUNTY EMA.

The radar

The Little Rock radar (KLZK), 189 km away, was scanning. The volume nearest the first event began at 06:30 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Ashley

When
November 27, 12:30 AM CST to 2:30 AM CST
Where
Ashley County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
33.191, -91.768 (the zone’s center; the record gives no point)

Numerous county roads were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, November 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272735.